Alert archive / Arizona / Wind Advisories in 2026

Wind Advisory 3, NWS Phoenix, AZ

January 10, 2026Gila County, Maricopa County, Pinal County, Arizona

NWS Phoenix, AZ issued this wind advisory at Jan 10, 2026, 12:21 PM MST for Gila County, Maricopa County, Pinal County, Arizona. It took effect at Jan 11, 2026, 2:00 AM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2026, 12:21 PM MST (19:21 UTC)
In effect from
Jan 11, 2026, 2:00 AM MST
Expired
Jan 11, 2026, 2:00 PM MST
In force
12 hr
Issued by
NWS Phoenix, AZ

Counties Gila County, AZ, Maricopa County, AZ, Pinal County, AZ

The radar

The Phoenix radar (KIWA), 13 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2026-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2026-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3247 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

601 
WWUS75 KPSR 101921
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
1221 PM MST Sat Jan 10 2026

AZZ552-558-111100-
/O.NEW.KPSR.WI.Y.0003.260111T0900Z-260111T2100Z/
Superior-Pinal/Superstition Mountains-
Including the cities of Superior
1221 PM MST Sat Jan 10 2026

...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM MST SUNDAY...

* WHAT...East winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Pinal/Superstition Mountains and Superior.

* WHEN...From 2 AM to 2 PM MST Sunday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, unsecured 
  objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between 30 and 
40 mph are expected, or wind gusts of between 40 and 58 mph. Winds 
this strong can make driving difficult, especially for high profile 
vehicles.

&&

$$

AZZ547-555-557-561-562-111100-
/O.NEW.KPSR.WI.Y.0003.260111T1200Z-260111T2100Z/
Rio Verde/Salt River-Apache Junction/Gold Canyon-Mazatzal
Mountains-Dripping Springs-Globe/Miami-
Including the cities of Hayden, Globe, Winkelman, Miami, Tortilla
Flat, Apache Junction, and Sunflower
1221 PM MST Sat Jan 10 2026

...WIND ADVISORY IN EFFECT FROM 5 AM TO 2 PM MST SUNDAY...

* WHAT...East winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Apache Junction/Gold Canyon, Dripping Springs, 
  Globe/Miami, Mazatzal Mountains, and Rio Verde/Salt River.

* WHEN...From 5 AM to 2 PM MST Sunday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, unsecured 
  objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between 30 and 
40 mph are expected, or wind gusts of between 40 and 58 mph. Winds 
this strong can make driving difficult, especially for high profile 
vehicles.

In addition, strong winds over desert areas could result in briefly 
lowered visibilities to well under a mile at times in blowing dust 
or blowing sand. Use extra caution.

&&

$$

TW
1 follow-up statement
328 
WWUS75 KPSR 110739
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
1239 AM MST Sun Jan 11 2026

AZZ552-558-112100-
/O.CON.KPSR.WI.Y.0003.260111T0900Z-260111T2100Z/
Superior-Pinal/Superstition Mountains-
Including the cities of Superior
1239 AM MST Sun Jan 11 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON...

* WHAT...East winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Pinal/Superstition Mountains and Superior.

* WHEN...Until 2 PM MST this afternoon.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, unsecured 
  objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between 30 and 
40 mph are expected, or wind gusts of between 40 and 58 mph. Winds 
this strong can make driving difficult, especially for high profile 
vehicles.

&&

$$

AZZ547-555-557-561-562-112100-
/O.CON.KPSR.WI.Y.0003.260111T1200Z-260111T2100Z/
Rio Verde/Salt River-Apache Junction/Gold Canyon-Mazatzal
Mountains-Dripping Springs-Globe/Miami-
Including the cities of Winkelman, Tortilla Flat, Apache
Junction, Miami, Sunflower, Hayden, and Globe
1239 AM MST Sun Jan 11 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 2 
PM MST THIS AFTERNOON...

* WHAT...East winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Apache Junction/Gold Canyon, Dripping Springs, 
  Globe/Miami, Mazatzal Mountains, and Rio Verde/Salt River.

* WHEN...From 5 AM early this morning to 2 PM MST this afternoon.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, unsecured 
  objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between 30 and 
40 mph are expected, or wind gusts of between 40 and 58 mph. Winds 
this strong can make driving difficult, especially for high profile 
vehicles.

In addition, strong winds over desert areas could result in briefly 
lowered visibilities to well under a mile at times in blowing dust 
or blowing sand. Use extra caution.

&&

$$

KB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 10, 10:30 AM MST, 1 hour 51 minutes earlier. Its key messages:

  • Freeze Warnings are in effect this morning across the typically prone rural and low lying areas.
  • Breezy to locally windy conditions are expected across the higher terrain east of Phoenix tomorrow morning and afternoon.
  • Below normal temperatures continue today, warming near to slightly above normal Sunday, with gradually warming through the majority of next week.
  • Dry conditions will prevail across the region through at least the next week.
Area forecast discussion, Jan 10, 10:30 AM MST, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
1030 AM MST Sat Jan 10 2026

.UPDATE...Updated 18Z Aviation Discussion.

&&

.KEY MESSAGES...

- Freeze Warnings are in effect this morning across the typically
  prone rural and low lying areas.

- Breezy to locally windy conditions are expected across the higher
  terrain east of Phoenix tomorrow morning and afternoon.

- Below normal temperatures continue today, warming near to
  slightly above normal Sunday, with gradually warming through
  the majority of next week.

- Dry conditions will prevail across the region through at least the
  next week.

&&

.SHORT TERM /TODAY THROUGH SUNDAY/...
500 mb RAP analysis show a longwave trough stretching from the
Plains all the way back down into the Baja along with ridging
building in over coastal western CONUS. Our region remains under a
dry, cold air mass with PWATs around 0.1-0.2". Water vapor satellite
imagery shows the dry air mass overhead along with dry northerly
flow continuing over our region. Nighttime microphysics satellite
imagery shows clear skies over our region. This in combination
with fairly light winds (generally in the 5-10 mph range) will
allow us to maximize radiational cooling this morning. This will
result in another chilly morning, the coldest one of the winter
season so far. Temperatures are already around 5 degrees cooler
than they were at this time yesterday morning across much of the
region. Temperatures are forecasted to bottom out this morning in
the upper 20s to low 30s across the typical, cold prone, rural and
low-lying areas. Elsewhere, in the more urban areas temperatures
are forecasted to bottom out around the mid 30s to low 40s this
morning. With high pressure building back in over western CONUS,
this has allowed for heights aloft to rise, which will cause
temperatures this afternoon to be a few degrees warmer than they
were yesterday, however still slightly below normal. Afternoon
high temperatures today are forecasted to be in the low to mid
60s across the lower deserts and in the 50s across the higher
terrain.

Further warming is expected tomorrow, with both the morning lows and
afternoon high temperatures. Despite the warming temperatures,
some sheltered, rural, low-lying areas still may reach or near the
freezing mark Sunday morning. So make sure to keep protecting the
4 P's (people, pet, pipes, and plants), especially if you live in
those typical cold prone locations. Afternoon high temperatures
are forecasted to go back to near to slightly above normal on
Sunday. The lower deserts are forecasted to see highs in the upper
60s to near 70 degrees and the higher terrain areas are
forecasted to see high temperatures ranging from the mid 50s to
low 60s.

A piece of energy is expected to break off the aforementioned trough
late tonight into tomorrow and form a closed low over the Baja. At
the same time, the ridge will continue to build just north of this
low, resulting in a Rex blocking pattern. This rex blocking pattern
is expected to hold into the first part of next week. This pattern
will result in a prolonged period of easterly winds due to an
easterly jet forming over the Desert Southwest, in between the low
and high pressure systems. This will result in some periods of
enhanced winds over the region this weekend. Models show this jet
maximizing over our region Sunday morning and afternoon. This is
when we are expecting the strongest winds, particularly over the
higher terrain to the east of Phoenix, where winds in excess of 40
mph are possible, especially along ridgetops. Due to this a Wind
Advisory will likely need to be issued. Despite this closed low
influencing our region, it will not bring any precipitation
chances to our region as the abundance of dry air will remain in
place.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
Ensemble members are in good agreement that the rex blocking pattern
will hold through at least the beginning of the upcoming workweek
before the low finally breaks down during the latter half of the
week. At the same time, the high pressure will maximize during this
time, which is when we're forecasting the warmest temperatures of
the upcoming week. Gradually warming temperatures are expected
through the week. Afternoon high temperatures Monday and Tuesday are
forecasted to be in the low to mid 70s across the lower deserts and
in the 60s across the higher terrain. Then for the latter half of
the week high temperatures warm into the mid to upper 70s to near 80
degrees across the lower deserts and in the  mid 60s to low 70s
across the higher terrain. Additionally morning lows will be on the
rise, going from the 40s (30s) across the lower deserts (higher
terrain areas) to start the workweek to the upper 40s to low 50s
(low to mid 40s) to end the workweek. Dry conditions will also
continue through this upcoming week.

&&

.AVIATION...Updated at 1730Z.

South Central Arizona including KPHX, KIWA, KSDL, and KDVT:
No major aviation concerns are expected during the TAF period.
Winds will contain an E'rly component through Sunday morning with
some occasional breeziness through during this afternoon. Enhanced
flow just above the surface should create some marginal LLWS
impacts, especially during the morning hours. TAF criteria is not
anticipated to be met, or may only be reached in isolated
instances, so mention of LLWS has been omitted at this time. Clear
skies will prevail over the region.

Southeast California/Southwest Arizona including KIPL and KBLH:
No major aviation concerns are expected over the next 24 hours
under clear skies. Winds at each terminal will favor a N/NNE
component through this afternoon before backing to a NW/W'rly
component by this evening. Speeds at KIPL should remain around 10
kts or less while KBLH can expected slightly higher readings
around 10-15 kts.

&&

.FIRE WEATHER...
Temperatures remain below normal today, followed by a warming
trend back into an above normal category by the beginning of next
week. Temperatures will go well above normal by the middle of this
coming week. MinRH values have fallen into a 15-35% range and
will remain in that range through this coming week, with
overnight recoveries generally between 40-70%. Breezy to locally
windy conditions are again anticipated this weekend. However, this
time the highest gusts will be across the eastern district where
gusts in excess of 40 mph are possible. Winds this weekend are
anticipated to maintain more of an easterly component. Highest
gusts are expected Sunday morning and afternoon. Wind speeds will
return to more seasonable levels next week.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...None.
CA...None.
&&

SHORT TERM...Berislavich
LONG TERM...Berislavich
AVIATION...RW
FIRE WEATHER...Berislavich

Nearby

Wind Advisories in Arizona, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.